MAUDE Adverse Event Report: OSCOR INC. INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER

OSCOR INC. INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER
Model Number 0052-3000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Blood Loss (2597)
Date of Event 08/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device used in treatment, the device was not returned for analysis, therefore, the clinical observation could not be confirmed.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Per procedure ab-51-001x-e abiomed introducer sheath in-process and final inspections: visual inspection : using 10x magnification, verify the tip is round, no flash protruding greater than 0.4 mm (0.016") and no flash with width (around circumference) greater than 0.7 mm (0.028"), no splitting, cracks or other damages.Slight discoloration from tipping process is acceptable.Verify proper tip shape according to drawing.Insert a tipped dilator of appropriate size through the tipped sheath and check if dilator inserts without excessive force or obstruction.With the naked eye at a distance of 12" to 18", inspect where the sheath and dilator meet and check the gap is minimal and a smooth transition is present.Inspect 100% per ifu: never advance or withdraw guide wire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.Avoid subjecting the device to unusual stresses.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.
 
Event or Problem Description
It was reported that patient was presented for acute myocardial infarction and cardiogenic shock (ami/cgs), while inserting the introducer, there was difficulty reported and an access site bleed resulted.Initial placement was difficult due to resistance on vascular level.(b)(6) 2012 f dilator have been used.Blood transfusion and surgical repair was required to control the blood loss.Approximately 1500 ml blood was loss.Bleeding occurred upon arrival at icu, after insertion.Physician cannot determine if the bleeding was caused by the introducer or the patient's anatomy.Patient outcome is death.Patient was withdrawn from care on (b)(6) 2019 due to multiple organ failure.Death is unrelated to the device.Device is discarded by user.
 
Additional Manufacturer Narrative
The device used in treatment.The device was not returned for analysis, therefore, the clinical observation could not be confirmed.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Per procedure abiomed introducer sheath in-process and final inspections: visual inspection : using 10x magnification, verify the tip is round, no flash protruding greater than 0.4 mm (0.016") and no flash with width (around circumference) greater than 0.7 mm (0.028"), no splitting, cracks or other damages.Slight discoloration from tipping process is acceptable.Verify proper tip shape according to drawing.Insert a tipped dilator of appropriate size through the tipped sheath and check if dilator inserts without excessive force or obstruction.With the naked eye at a distance of 12" to 18", inspect where the sheath and dilator meet and check the gap is minimal and a smooth transition is present.Per ifu: never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.Avoid subjecting the device to unusual stresses.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
Corrected section: b4,g4 in follow up 1 medwatch b4 and g4 date should be 01/08/2020 not 01/08/2019.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
INTRODUCER KIT FOR IMPELLA®
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd
palm harbor FL 34683
MDR Report Key9072545
Report Number1035166-2019-00078
Device Sequence Number1782739
Product Code DYB
UDI-Device Identifier00813502011562
UDI-Public00813502011562
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2022
Device Model Number0052-3000
Device Catalogue Number0052-3000
Device Lot NumberC1-17243
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer01/08/2019
01/10/2020
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date01/08/2020
01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR